Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 165, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 3, 2012, 9:44 PM CDT for Nueces County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 3, 2012, 9:44 PM CDT (02:44 UTC)
- Expired
- Nov 3, 2012, 10:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 43 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.7 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
363
WUUS54 KCRP 040244
SVRCRP
TXC355-040315-
/O.NEW.KCRP.SV.W.0165.121104T0244Z-121104T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
944 PM CDT SAT NOV 3 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME EAST CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1015 PM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PORT ARANSAS...AND MOVING
SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2780 9707 2779 9707 2775 9710 2777 9715
2785 9708 2784 9707 2785 9706 2783 9703
TIME...MOT...LOC 0244Z 327DEG 7KT 2778 9709
$$
CBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 8:02 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Nov 3, 8:02 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 802 PM CDT SAT NOV 3 2012 .DISCUSSION...SENT QUICK UPDATE TO FORECAST TO INCLUDE ISOLATED THUNDERSTORMS ACROSS THE COASTAL BEND OVER THE NEXT COUPLE OF HOURS. ISOLATED STRONG TO SEVERE STORM OVER THE NEXT HOUR POSSIBLE BETWEEN PORTLAND AND BAYSIDE. OTHERWISE...THE GENERAL TREND SHOULD BE A WEAKENING OF CONVECTION ACROSS THE COASTAL BEND BY MIDDNIGHT. AFTER THAT ATTENTION WILL TURN OUT WEST WITH APPROACH OF UPSTREAM CONVECTION. && .PREV DISCUSSION... /ISSUED 316 PM CDT SAT NOV 3 2012/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE WEAK MID LEVEL SHEAR AXIS CONTINUES TO SHIFT NORTHEAST INTO SOUTHEAST TEXAS WHERE THE BULK OF THE CONVECTION HAS BEEN THIS AFTERNOON. WILL HOLD ON TO SLIGHT CHANCE POPS OVER THE GULF WATERS TO THE VICTORIA AREA THIS EVENING. FOCUS FOR LATER TONIGHT TURNS TO THE NORTHWEST WHERE A STRONGER SHORT WAVE TROUGH OVER SOUTHWEST TEXAS WILL MOVE SOUTHEAST TOWARD THE HILL COUNTRY TONIGHT. GFS/NAM SHOW MOISTURE INCREASING NORTHWEST ALONG THE RIO GRANDE WITH A MODEST LOW LEVEL JET OF 25 KNOTS. CONVECTION FORMING OVER THE DAVIS MOUNTAINS TO THE LOWER TRANS PECOS EXPECTED TO STAY ORGANIZED THROUGH THE NIGHT MOVING SOUTHEAST THROUGH THE HILL COUNTRY THIS EVENING. NAM/CMC MODELS HAVE BEEN FORECASTING THIS SCENARIO THE LAST COUPLE OF DAYS AND 12Z SPC 4KM WRF AND 00Z NSSL WRF MODELS LEND CONFIDENCE THAT THESE STORMS WILL LAST ALL THE WAY INTO SOUTH TEXAS OVERNIGHT. WILL GO WITH HIGHER NAM POPS FOR OVERNIGHT TONIGHT. MAY SEE A PERIOD OF FOG FORM OVER THE VICTORIA AREA BEFORE THE STORMS ARRIVE. THE STORMS WILL MOVE INTO THE COASTAL WATERS SUNDAY MORNING. ENOUGH MOISTURE WILL REMAIN OVER THE COASTAL PLAINS SUNDAY THAT THERE COULD BE ISOLATED SEA-BREEZE ACTIVITY. DRIER AIR WILL MOVE INTO THE AREA FOR SUNDAY NIGHT BUT BOUNDARY LAYER MOISTURE WILL BE HIGH SUCH THAT AREAS OF FOG SHOULD DEVELOP OVERNIGHT OVER THE INLAND COASTAL PLAINS INTO THE EASTERN BRUSH COUNTRY. LONG TERM (MONDAY THROUGH SATURDAY)...ANOTHER UNSEASONABLY WARM DAY IS IN STORE FOR MONDAY AHD OF THE NEXT COLD FRONT. AN EMBEDDED SHORT WAVE IN THE NW FLOW ALOFT WILL HELP BRING A COLD FRONT TOWARD S TX ON MONDAY. AHD OF THE FRONT...SUFFICIENT MOISTURE IS PROGD TO BE IN PLACE ALONG WITH MODERATE CAPE AND MINIMAL CIN VALUES. THE COMBINATION OF THE AFOREMENTIONED FEATURES WARRANTS KEEPING ISOLD TO SCT TSRA'S IN THE FCST. ISOLD STREAMER -SHRA'S ARE EXPECTED INITIALLY IN THE MORNING...THEN BY AFTERNOON SCT TSRA'S ARE EXPECTED ACROSS THE NE CWA AND OVER THE WATERS. MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE COLD FRONT MVG THROUGH S TX LATE MONDAY NIGHT. KEPT THE TREND OF THE HIGHER POPS SHIFTING S WITH THE FRONT THEN PRECIP ENDING FROM N TO S THROUGH TUE AS A DRIER AIRMASS FILTERS INTO THE AREA. BORDERLINE SMALL CRAFT ADVISORIES ARE POSSIBLE ON TUE BEHIND THE FRONT AS HIGH PRESSURE BUILDS ACROSS THE COASTAL WATERS. WINDS BEGIN TO DIMINISH THRU TUE NIGHT AS HIGH PRESSURE SETTLES ACROSS THE AREA. COOLER AND DRIER CONDITIONS THEN PERSIST THROUGH WED BEFORE WINDS BECOME ONSHORE ONCE AGAIN. A GRADUAL WARMING TREND IS EXPECTED THRU THE LATTER PART OF THE WEEK. MOISTURE ALSO INCREASES THRU THE WEEKEND WITH A SLIGHT CHC OF PRECIP ACROSS THE NE CWA AND OVER THE WATERS ON SATURDAY AHD OF THE NEXT COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 84 64 84 64 / 30 20 10 10 30 VICTORIA 63 83 60 83 58 / 30 20 10 30 30 LAREDO 72 90 68 89 65 / 30 10 10 10 20 ALICE 67 86 63 87 61 / 40 20 10 10 30 ROCKPORT 70 83 66 81 66 / 30 20 10 30 30 COTULLA 66 85 64 86 61 / 40 10 10 20 20 KINGSVILLE 67 86 65 86 62 / 30 20 10 10 30 NAVY CORPUS 72 82 68 83 67 / 30 20 10 20 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM JR/76...LONG TERM
Hazardous weather outlook, Nov 3, 3:39 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 339 PM CDT SAT NOV 3 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-041200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 339 PM CDT SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTH TEXAS LATE TONIGHT AND EARLY SUNDAY MORNING. NO SEVERE WEATHER IS ANTICIPATED AT THIS TIME BUT SOME OF THE STORMS COULD BECOME STRONG...PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL. AREAS OF FOG WILL DEVELOP LATE THIS EVENING AND EARLY OVERNIGHT HOURS OVER THE VICTORIA CROSSROADS. AREAS OF FOG...COULD BECOME DENSE AT TIMES...REDUCING VISIBILITY TO 1/4 MILE OR LESS AT TIMES IS POSSIBLE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY OVER THE COASTAL PLAINS AND COASTAL WATERS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TMT
In the hours before
Local storm report, Nov 3, 6:52 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
652 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 2 W RICARDO 27.42N 97.88W
11/03/2012 M1.00 INCH KLEBERG TX FIRE DEPT/RESCUE
&&
JRLocal storm report, Nov 3, 7:15 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 S WOODSBORO 28.19N 97.31W
11/03/2012 M0.88 INCH REFUGIO TX TRAINED SPOTTER
NICKLE SIZED HAIL
0700 PM TSTM WND DMG 4 S WOODSBORO 28.19N 97.31W
11/03/2012 REFUGIO TX TRAINED SPOTTER
SMALL TREE LIMBS BLOWN DOWN.
&&
JRSpecial weather statement, Nov 3, 9:02 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 902 PM CDT SAT NOV 3 2012 TXZ243-245-040245- ARANSAS-NUECES- 902 PM CDT SAT NOV 3 2012 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND NUECES COUNTIES... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARANSAS PASS...OR 5 MILES NORTHWEST OF PORT ARANSAS...MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. CB
Local storm report, Nov 3, 9:04 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
904 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST 4 WNW ARANSAS PASS 27.91N 97.21W
11/03/2012 M52 MPH SAN PATRICIO TX MESONET
MEASURED AT KTFP.
&&
JRLocal storm report, Nov 3, 9:07 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
907 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 4 WNW ARANSAS PASS 27.91N 97.21W
11/03/2012 M52.00 MPH SAN PATRICIO TX MESONET
MEASURED AT KTFP.
&&
JRLocal storm report, Nov 3, 9:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
914 PM CDT SAT NOV 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 4 NNW ARANSAS PASS 27.94N 97.16W
11/03/2012 M0.25 INCH ARANSAS TX TRAINED SPOTTER
0903 PM TSTM WND GST NNE ARANSAS PASS 27.90N 97.14W
11/03/2012 M45.00 MPH SAN PATRICIO TX TRAINED SPOTTER
&&
JRThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:29 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 61 min |
| Nov 3, 7:40 PM CDT | Special Marine Warning | CRP | 65 min | |
| Nov 3, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 48 min |
| Nov 3, 8:35 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 9:19 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces | 26 min |
| Nov 3, 10:22 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 38 min |
| Nov 3, 10:36 PM CDT | Special Marine Warning | CRP | 91 min | |
| Nov 3, 10:50 PM CDT | Special Marine Warning | CRP | 115 min | |
| Nov 3, 11:16 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 11:24 PM CDT | Areal Flood Advisory | CRP | Nueces | 111 min |
| Nov 4, 8:31 AM CST | Special Marine Warning | CRP | 59 min | |
| Nov 4, 1:44 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 46 min |
| Nov 4, 2:16 PM CST | Special Marine Warning | CRP | 46 min | |
| Nov 4, 3:19 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.